MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD4-A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using pod coils and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician encountered resistance while advancing the first pod coil through its introducer sheath, and reported that it became stuck when the distal tip of the coil reached the distal tip of its introducer sheath.Therefore, the pod coil was removed.The procedure was completed using two ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil could not confirm that the embolization coil was stuck at the distal tip of its introducer sheath.Evaluation of the pod coil revealed offset coil winds on the proximal end of the embolization coil and throughout its length.If the device is forcefully manipulated against resistance during use, damage such as offset coil winds may occur.The root cause of resistance could not be determined.Further evaluation revealed a kink and bends throughout the length of the pusher assembly.This damage was incidental to the reported complaint.During the functional test, resistance was encountered due to the kink on the proximal end of the pusher assembly, while attempting to re-sheath the returned pod coil with a demonstration introducer sheath and no further testing could be performed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12186889
Report Number3005168196-2021-01588
Device Sequence Number19202480
Product Code HCG
UDI-Device Identifier00814548019598
UDI-Public00814548019598
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD4-A
Device Catalogue NumberRBYPOD4
Device Lot NumberF102123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005